Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 12, 2017, 10:04 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 10:04 PM EST (03:04 UTC)
- Expired
- Feb 13, 2017, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
625 WHUS73 KIWX 130304 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 PM EST SUN FEB 12 2017 LMZ043-046-131115- /O.CAN.KIWX.GL.W.0003.000000T0000Z-170213T0600Z/ /O.NEW.KIWX.SC.Y.0010.170213T0304Z-170213T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1004 PM EST SUN FEB 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS. * WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY LATE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
513 WHUS73 KIWX 130838 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 AM EST MON FEB 13 2017 LMZ043-046-131500- /O.CON.KIWX.SC.Y.0010.000000T0000Z-170213T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 AM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS: NORTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
935 WHUS73 KIWX 131523 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 AM EST MON FEB 13 2017 LMZ043-046-131630- /O.EXP.KIWX.SC.Y.0010.000000T0000Z-170213T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 AM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 6:44 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 12, 6:44 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
644 PM EST Sun Feb 12 2017
.SYNOPSIS...
Issued at 625 PM EST Sun Feb 12 2017
Strong pressure gradient will be decreasing overnight allowing for
gusty winds to decrease as well. High pressure moves in for Monday
with a mix of sun and clouds. Weather will be mainly dry with the
only chance for precipitation coming midweek as cooler air comes
into the area. Lows will be in the 20s with highs in the 40s
Monday and Tuesday before dropping into the 30s on Wednesday.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 330 PM EST Sun Feb 12 2017
Forecast reasoning from morning update regarding wind potential
remains largely unchanged. CAA currently ramping up with increasing
mixing depths and corresponding sharp increase in wind gusts.
Upstream obs show 40+ kt peak winds across Chicago and MKE. Only real
question is whether or not to expand advisory southward. Peak winds
south of current advisory will likely flirt with criteria. However,
upstream obs are falling just short, which corresponds to latest
HRRR and RAP13 925mb winds which are maximized in our northern half.
May need an hour or two extension but given strongest winds only
expected to last a few more hours, will hold off on expansion and
just maintain SPS.
Winds will gradually relax overnight as high pressure from the
Central Plains slowly pushes eastward. Dry and generally pleasant
weather then expected through Tuesday as sprawling anticyclone
spreads across the Ohio and Tennessee Valleys. Incoming thermal
trough not particularly cold (925mb temps around -6C). MOS guidance
supports inherited forecast of mid 20s for overnight lows. Raw
guidance is a bit higher (upper 20s) but seems a bit too high with
at least some clearing overnight and lighter winds by early Monday.
Low level flow begins to back late Monday with increasing WAA.
Expect mostly sunny skies by afternoon and this will likely push
highs into the low 40s by late in the day. Similar and slightly
warmer conditions expected on Tuesday with continued westerly flow.
Shortwave approaches late in the day with some increased clouds but
highs should still reach mid 40s for most locations.
&&
.LONG TERM...(Tuesday Night through Sunday)
Issued at 330 PM EST Sun Feb 12 2017
Aforementioned shortwave crosses the Great Lakes Tuesday night. Best
PV advection is focused to our north with very dry profiles locally.
Our N/NE zones may get clipped with some light, lake-enhanced snow
showers but chances very low given stable environment and northern
displacement of better omega. 850mb temps do drop to around -14C on
Wednesday but strong subsidence/low inversion heights and lackluster
background moisture/instability will prevent a more vigorous lake
response. Maintained some low chance PoPs in our NW on Wed but not
expected any significant accumulations or impacts.
Ridge axis moves overhead early Thursday, cutting off any muted lake
effect precip. Main story for the rest of the week will be steadily
rising temps as high amplitude ridge builds over the Great Lakes.
Dry conditions expected with temps possibly making a run at 60F over
the weekend if sun prevails.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 625 PM EST Sun Feb 12 2017
A strong pressure gradient between a developing low pressure system
in the Northeast and an approaching high pressure system from the
Plains allows for strong winds that are being brought to the surface
with help from mixing from the day's heating. As the high approaches
tonight, winds will decrease in intensity and turn more westerly.
Also, some lake effect BKN clouds could approach the terminals
overnight, but since there is low confidence on that, have left them
out.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EST /7 PM CST/ this evening for
INZ003>009.
MI...Wind Advisory until 8 PM EST this evening for MIZ077>081.
OH...Wind Advisory until 8 PM EST this evening for OHZ001-002-004-005.
LM...Gale Warning until 1 AM EST Monday for LMZ043-046.
&&
SYNOPSIS...Roller
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 12, 12:21 PM EST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1221 PM EST Sun Feb 12 2017 INZ003>009-MIZ077>081-OHZ001-002-004-005-131730- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry- Including the cities of...Michigan City...La Porte...South Bend... Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee... Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville... Ligonier...Albion...Auburn...Garrett...Niles...Benton Harbor... St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake... Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers... White Pigeon...Mendon...Coldwater...Bronson...Hillsdale... Jonesville...Litchfield...Bryan...Montpelier...Edgerton...Wauseon... Archbold...Swanton...Delta...Defiance...Sherwood...Hicksville... Napoleon...Deshler...Liberty Center 1221 PM EST Sun Feb 12 2017 /1121 AM CST Sun Feb 12 2017/ This hazardous weather outlook is for portions of northern Indiana... southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and Tonight Wind gusts of 40 to 45 mph are expected from mid afternoon to early evening. A wind advisory is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ012>018-020-022>027-032>034-OHZ015-016-024-025-131730- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Paulding-Putnam-Van Wert-Allen OH- Including the cities of...Knox...North Judson...Bass Lake... Winamac...Francesville...Medaryville...Plymouth...Bremen...Culver... Rochester...Akron...Warsaw...Winona Lake...Syracuse...Mentone... Columbia City...Tri-Lakes...South Whitley...Fort Wayne...New Haven... Monticello...Monon...Brookston...Logansport...Royal Center...Peru... Grissom AFB...Mexico...Wabash...North Manchester...Huntington... Roanoke...Bluffton...Ossian...Decatur...Berne...Marion...Gas City... Upland...Hartford City...Montpelier...Portland...Dunkirk... Paulding...Antwerp...Payne...Ottawa...Leipsic...Columbus Grove... Continental...Pandora...Van Wert...Ohio City...Lima...Spencerville 1221 PM EST Sun Feb 12 2017 /1121 AM CST Sun Feb 12 2017/ This hazardous weather outlook is for portions of northwest Ohio and northern Indiana. .DAY ONE...This afternoon and Tonight Wind gusts of 35 to 40 mph are expected from mid afternoon to early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-131730- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1221 PM EST Sun Feb 12 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight A Gale Warning is in effect this afternoon through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions hazardous for small craft will likely redevelop Tuesday night into Wednesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Feb 12, 6:02 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EST SUN FEB 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM NON-TSTM WND DMG 3 ENE FLORIDA 41.35N 84.15W
02/12/2017 HENRY OH EMERGENCY MNGR
TREE LIMBS DOWN BETWEEN NAPOLEON AND FLORIDA
ON 424.
&&
CRLocal storm report, Feb 12, 6:08 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EST SUN FEB 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM NON-TSTM WND DMG 3 WSW GALLUP 41.17N 84.09W
02/12/2017 HENRY OH EMERGENCY MNGR
UTILITY POLE DOWN ACROSS CTY ROAD A BETWEEN
CTY ROAD 12 AND CTY ROAD 13.
&&
CRNearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.